Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 67, NWS St. Louis, MO

April 22, 2005Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2005, 1:27 PM CDT for Washington County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 1:27 PM CDT (18:27 UTC)
Expired
Apr 22, 2005, 2:00 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Washington County, IL

The radar

The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 221828
SVRLSX
ILC189-221900-
/O.NEW.KLSX.SV.W.0067.050422T1827Z-050422T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
127 PM CDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 200 PM CDT

* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF ASHLEY...OR ABOUT 8 MILES SOUTH OF NASHVILLE...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLEY
  RADOM
  DUBOIS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3823 8943 3822 8945 3822 8958 3825 8950
      3833 8935 3834 8931 3842 8915 3822 8916

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 221841
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
141 PM CDT FRI APR 22 2005

ILC189-221900-
/O.CON.KLSX.SV.W.0067.000000T0000Z-050422T1900Z/
WASHINGTON IL-
141 PM CDT FRI APR 22 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR 
EASTERN WASHINGTON COUNTY...

AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER RADOM...MOVING NORTHEAST
AT 40 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BEAUCOUP...RADOM...ASHLEY AND RICHVIEW.

LAT...LON 3822 8934 3834 8931 3843 8915 3823 8916

$$

BRITT
000 
WWUS53 KLSX 221900
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT FRI APR 22 2005

ILC189-221910-
/O.CAN.KLSX.SV.W.0067.000000T0000Z-050422T1900Z/
WASHINGTON IL-
200 PM CDT FRI APR 22 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY HAS 
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.

AT 143 PM...A TRAINED SPOTTER REPORTED UP TO NICKEL SIZE HAIL IN
DU BOIS.

LAT...LON 3822 8934 3834 8931 3843 8915 3823 8916

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:45 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Apr 22, 1:45 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 AM CDT FRI APR 22 2005

.DISCUSSION...
CONVECTION ACRS MAINLY THE SRN AND ERN PTN OF THE CWA EARLY THIS
MRNG AHD OF SFC LOW NR STL AND TRAILING CDFNT EXTDG SW THRU UNO.
MOST OF THIS CONVECTION SHOULD PUSH E OF THE CWA BY 12Z FRI AS DRY
SLOT MOVS E-NEWD THRU CWA AND AXIS OF BEST 850 MB WAA...MOISTURE
CNVG AND THETA E ADVCTN SHIFTS E OF THE CWA.  SHOULD SEE SHRA
REDEVELOP LTR THIS MRNG AND DURING THE AFTN AS MID-UPR LVL LOW
CURRENTLY OVR SERN NEBRASKA MOVS SEWD THRU E CNTRL MO ARND 18Z FRI.
MDLS DEPICT WRP ARND TYPE LOW-MID LVL MOISTURE MOVG SEWD THRU THE
CWA LTR THIS MRNG AND THIS AFTN.  MAY HAVE TO MENTION TSRA AGAIN
THIS AFTN OVR THE ERN AND SRN PTN OF THE CWA AS THE ETA MDL
INDICATES SFC LI VALUES OF -4 TO -6 S AND E OF STL ARND 18Z FRI AS
THE UPR LOW/UPR LVL THERMAL TROF MOVS ACRS THE REGION WITH SFC DWPTS
STILL IN THE LWR 50S.  PCPN THREAT SHOULD END LT TGT AS 850 MB DWPTS
CONT TO FALL AND CAA CONTS BEHIND 850 MB LOW...ALTHOUGH LOW LVL
CLOUINESS MAY LINGER INTO SAT AFTN OVR THE SRN AND ERN PTN OF THE
CWA.  MUCH COLDER AIR DROPPING SEWD INTO THE CWA TGT BHND DPNG
MID-UPR LVL TROF OVR THE GRT LKS REGION WITH MDLS LWRG 850 MB TEMPS
TO ARND -4 TO -6 DGRS C OVR STL BY 12Z SAT.  MAY BE A POTENTIAL OF
FREEZE/FROST CONDITIONS SUN MRNG WITH GOOD RADIATIONAL COOLING AS
THE SFC RDG BUILDS EWD INTO THE REGION WITH A CLR SKY AND
DIMINISHING SFC WNDS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

GKS
Hazardous weather outlook, Apr 22, 6:10 AM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT FRI APR 22 2005

ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>064-
072-231100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-CRAWFORD-
FRANKLIN-GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
ST CHARLES-ST LOUIS-ST LOUIS CITY-WARREN-
610 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS BEGINNING ON MONDAY AND
CONTINUING THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ILZ059-060-064-065-069-070-074-079-100>102-MOZ065-073>075-084-085-
099-231100-
BOND IL-CLINTON IL-FAYETTE IL-IRON-JEFFERSON-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-
ST CLAIR IL-ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
610 AM CDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS
WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AS AN UPPER LEVEL
DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE REGION.  A FEW OF THESE
STORMS MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS BEGINNING ON MONDAY AND
CONTINUING THROUGH TUESDAY NIGHT AS A COLD FRONT MOVES SOUTHEASTWARD
THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:29 PM CDTSevere Thunderstorm WarningLSXMadison48 min
Apr 21, 7:36 PM CDTSevere Thunderstorm WarningLSXCalhoun, Jersey39 min
Apr 21, 7:44 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair46 min
Apr 21, 8:05 PM CDTSevere Thunderstorm WarningLSXJersey, Macoupin40 min
Apr 21, 8:40 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.